MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 48006030X
Medical Device Problem Codes Deflation Problem (1149); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a case while ballooning an sfa during their second inflation the 6mm 30cm saber balloon would not deflate.The physician first tried with a smaller 10cc syringe then went to a 30cc syringe and was unsuccessful.The lab than tried using a larger 60cc syringe to deflate and a new inflator device and were still unsuccessful.Finally, the physician slowly pulled the balloon back to abut the balloon against the 6fr 45cm non-cordis sheath to rupture the balloon and then remove the device.A follow up angiogram was taken, and no dissection or trauma was caused to the patient.The device will be removed from the patient.The device was stored as labeled with the correct room temperature on a cordis consigned cart.There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the instructions for use (ifu) and was able to maintain negative pressure.The intended lesion was in the diseased superficial femoral artery (sfa).The vessel was noted to have a little tortuosity.The lesion had a stenosis of at least 60%.The device was not being used to treat a chronic total occlusion (cto).The saline/contrast ratio was 60/40.There are no images available.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82301561 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, g6, h1, h2, h3, h6, and h11.As reported, during a case while ballooning an sfa during their second inflation the 6mm x 30cm saber percutaneous transluminal angioplasty (pta) balloon catheter would not deflate.The physician first tried with a smaller 10cc syringe then went to a 30cc syringe and was unsuccessful.The lab than tried using a larger 60cc syringe to deflate and a new inflator device and were still unsuccessful.Finally, the physician slowly pulled the balloon back to abut the balloon against the 6fr 45cm non-cordis sheath to rupture the balloon and then remove the device.A follow up angiogram was taken, and no dissection or trauma was caused to the patient.The device will be removed from the patient.The device was stored as labeled with the correct room temperature on a cordis consigned cart.There was no difficulty removing the product from any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the instructions for use (ifu) and was able to maintain negative pressure.The intended lesion was in the diseased superficial femoral artery (sfa).The vessel was noted to have a little tortuosity.The lesion had a stenosis of at least 60%.The device was not being used to treat a chronic total occlusion (cto).The saline/contrast ratio was 60/40.There are no images available.The device was returned for analysis.A non-sterile ¿saber 6mm30cm 150¿ was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The balloon was received deflated.Additionally, the balloon was received separated due to the removal technique used by the physician.Functional testing could not be performed due to the received conditions of the unit.There is no balloon attached to the main body of the device returned.The inflation lumen was flushed to determine if the water flowed, and no blockages or anomalies were noted that may have impeded the deflation of the balloon.A high magnification visual evaluation was executed near the borders where the separation occurred.During this analysis elongations and scratch marks located near the separated border were observed.The conditions described, are evidenced by the tensile strength applied on the balloon material.Additionally, the surface of the balloon¿s portion returned was observed as well to identify any possible anomalies, concluding that no anomalies were present on the current analysis.A product history record (phr) review of lot 82301561 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon deflation difficulty unable to¿ could not be confirmed as the device was returned with only a portion of the balloon material still attached; therefore, functional analysis could not be performed.The inflation lumen was flushed, and no anomalies were noted that may have impeded the deflation of the balloon.However, subsequent findings of ¿balloon separated¿ was confirmed.Based on the information available for review, it is likely procedural factors and handling of the device contributed to the events reported.The device was induced to events that exceeded its yield strength prior to the separation.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.¿ according to the safety information of the instructions for use ¿if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, during a case while ballooning an sfa during their second inflation the 6mm 30cm saber balloon would not deflate.The physician first tried with a smaller 10cc syringe then went to a 30cc syringe and was unsuccessful.The lab than tried using a larger 60cc syringe to deflate and a new inflator device and were still unsuccessful.Finally, the physician slowly pulled the balloon back to abut the balloon against the 6fr 45cm non-cordis sheath to rupture the balloon and then remove the device.A follow up angiogram was taken, and no dissection or trauma was caused to the patient.The device will be removed from the patient.The device was stored as labeled with the correct room temperature on a cordis consigned cart.There was no difficulty removing the product from the hoop, removing the protective balloon cover, stylet, or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the device into the patient.The device was prepped per the instructions for use (ifu) and was able to maintain negative pressure.The intended lesion was in the diseased superficial femoral artery (sfa).The vessel was noted to have a little tortuosity.The lesion had a stenosis of at least 60%.The device was not being used to treat a chronic total occlusion (cto).The saline/contrast ratio was 60/40.There are no images available.The device will be returned for evaluation.Addendum: product evaluation showed a balloon separation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key19100378
Report Number3007635982-2024-00102
Device Sequence Number17958903
Product Code LIT
UDI-Device Identifier20705032068182
UDI-Public(01)20705032068182(17)261231(10)82301561
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number48006030X
Device Lot Number82301561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR 45CM DESTINATION SHEATH; UNKNOWN 60CC SYRINGE; UNKNOWN INFLATOR DEVICE
Patient SexUnknown